Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS Shreveport, LA

March 27, 2000Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2000, 1:26 AM CST for Grant Parish, Louisiana. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 27, 2000, 1:26 AM CST (07:26 UTC)
Expired
Mar 27, 2000, 2:00 AM CST
In force
34 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Grant Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 27, 1:30 AM CSTHail 0.75Colfax, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 11:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1675 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270728
SVRSHV
LAC043-270800-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN LOUISIANA

* UNTIL 200 AM CST

* AT 126 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS GRANT
  PARISH...MOVING SOUTHEAST AT 45 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO 1 INCH IN DIAMETER AND 
STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN 
OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER S~ERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN LOUISIANA
UNTIL 200 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 26, 8:50 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST SUN MAR 26 2000

UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE
PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR
AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF
SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND
CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED
RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH
CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH
AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT
DROPS SOUTHEAST THROUGH NORTH LOUISIANA.  09

.SHV...NONE.

In the hours before

Local storm report, Mar 27, 12:17 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST MON MAR 27 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0930 PM    3 NE WASHINGTON           AR   .75 INCH HAIL
03/26/00   HEMPSTEAD                      REPORT FROM EMERGENCY MANAGER

1000 PM    HOPE                      AR   WIND DAMAGE
03/26/00   HEMPSTEAD                      TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

1015 PM    PATMOS                    AR   WIND DAMAGE
03/26/00   HEMPSTEAD                      TREES DOWN AT PATMOS STATE PARK
                                          REPORT FROM LAW ENFORCEMENT

1025 PM    STAMPS                    AR   .75 INCH HAIL
03/26/00   LAFAYETTE                      REPORT FROM LAW ENFORCEMENT

1047 PM    VIVIAN                    LA   .75 INCH HAIL
03/26/00   CADDO                          REPORT FROM STORM SPOTTER

1100 PM    5 E MAGNOLIA              AR   WIND DAMAGE
03/26/00   COLUMBIA                       TREES DOWN ALONG HIGHWAY 82E
                                          REPORT FROM EMERGENCY MANAGER

1100 PM    MAGNOLIA                  AR   WIND DAMAGE
03/26/00   COLUMBIA                       TREES DOWN ALONG HIGHWAY 82E
                                          IN MAGNOLIA
                                          REPORT FROM EMERGENCY MANAGER

1130 PM    SHREVEPORT                LA   .88 INCH HAIL
03/26/00   CADDO                          NICKEL SIZED HAIL AT THE
                                          IHOP ALONG I-20
                                          REPORT FROM BROADCAST MEDIA

1140 PM    SHREVEPORT                LA   .88 INCH HAIL
03/26/00   CADDO                          NICKEL SIZED HAIL IN SOUTH
                                          SHREVEPORT ALONG COLQUITT
                                          AND MANSFIELD ROADS
                                          REPORT FROM COOPERATIVE OBSERVER

1140 PM    SHREVEPORT                LA   .75 INCH HAIL
03/26/00   CADDO                          DIME SIZED HAIL AT THE NWS OFFICE
                                          REPORT FROM ON-DUTY METEOROLOGISTS

15
Local storm report, Mar 27, 12:55 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CST MON MAR 27 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0915 PM    DEKALB                    TX   .75 INCH HAIL
03/26/00   BOWIE                          REPORT FROM FIRE DEPARTMENT

0915 PM    DETROIT                   TX   .88 INCH HAIL
03/26/00   RED RIVER                      REPORT FROM STORM SPOTTER

0925 PM    OAK GROVE                 TX   .75 INCH HAIL
03/26/00   BOWIE                          REPORT FROM STORM SPOTTER

0925 PM    3 NE WASHINGTON           AR   .75 INCH HAIL
03/26/00   HEMPSTEAD                      REPORT FROM EMERGENCY MANAGER

0925 PM    DEKALB                    TX   .75 INCH HAIL
03/26/00   BOWIE                          DIME SIZED HAIL AT INTERSECTION
                                          OF HIGHWAYS 82 AND 259
                                          REPORT FROM EMERGENCY MANAGER

0950 PM    SIMMS                     TX   65 MPH TSTM GUST
03/26/00   BOWIE                          REPORT FROM STORM SPOTTER

0950 PM    SIMMS                     TX   .88 INCH HAIL
03/26/00   BOWIE                          REPORT FROM STORM SPOTTER

1015 PM    2 W OMAHA                 TX   .88 INCH HAIL
03/26/00   MORRIS                         REPORT FROM COOPERATIVE OBSERVER

1145 PM    SHREVEPORT                LA   WIND DAMAGE
03/26/00   CADDO                          TREES DOWN NEAR CENTENARY COLLEGE
                                          REPORT FROM FIRE DEPARTMENT

1205 AM    KEATCHIE                  LA   1 INCH HAIL
03/27/00   DE SOTO                        REPORT FROM LAW ENFORCEMENT

1235 AM    3 N CAMPTI                LA   1.5 INCH HAIL
03/27/00   NATCHITOCHES                   REPORT FROM LAW ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:23 PM CSTSevere Thunderstorm WarningSHVCaddo67 min
Mar 26, 10:54 PM CSTSevere Thunderstorm WarningSHVBossier51 min
Mar 26, 10:57 PM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union, Webster48 min
Mar 26, 11:28 PM CSTSevere Thunderstorm WarningSHVCaddo, De Soto, Red River47 min
Mar 27, 12:14 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River46 min
Mar 27, 12:49 AM CSTSevere Thunderstorm WarningSHVGrant, Winn41 min
Mar 27, 1:05 AM CSTSevere Thunderstorm WarningSHVCaldwell, LaSalle40 min
Mar 27, 1:39 AM CSTSevere Thunderstorm WarningSHVLaSalle51 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.